MAUDE Adverse Event Report: ZIMMER GMBH HUMERUS CALIBRATED DRILL, 3.3MM; INSTRUMENT, TRAUMA

ZIMMER GMBH HUMERUS CALIBRATED DRILL, 3.3MM; INSTRUMENT, TRAUMA
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2.Report source: canada.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that drill bit broke in the proximal humerus drilling through cannula.A piece of drill bit was retained in the humerus.Diligence is complete and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, d4, d9, g3, g6, h2, h4, h11.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
Diligence is complete and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complained product was returned to the post market surveillance team for examination.The reported event of fracture can be confirmed.A part of the drill has fractured off and the fragment was not returned.The item and lot number on the returned drill correspond with the reported product.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Based on the available information, the reported event can be confirmed.A definitive root cause could not be determined.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.

Brand Name
HUMERUS CALIBRATED DRILL, 3.3MM
Common Device Name
INSTRUMENT, TRAUMA
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18924492
Report Number0009613350-2024-00105
Device Sequence Number9364585
Product Code HSB
UDI-Device Identifier00889024506367
UDI-Public(01)00889024506367(11)191122(10)4503155088
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number110035650
Device Lot Number4503155088
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by ManufacturerNot provided
07/29/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date04/19/2024
07/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown